Hail, Dekalb
- When
- July 1, 4:05 PM CST
- Where
- Dekalb County, Fyffe
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.450, -85.917
Quarter size hail was reported in Fyffe.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 1, 2:09 PM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 309 PM CDT MON JUL 01 2002 WEAK VORT MAX WILL TRACK ACROSS NORTH ALABAMA TONIGHT. THUNDERSTORMS ALREADY FIRING UP ACROSS EAST TENNESSEE AND NORTH GEORGIA...AND EXPECT CONVECTION TO DEVELOP ACROSS NORTH ALABAMA AS THE AFTERNOON PROGRESSES. WET MICROBURST POTENTIAL IS HIGH...AND WILL LIKELY SEE SOME STORMS BRIEFLY REACH SEVERE LIMITS. BEYOND TONIGHT...MODELS DO NOT SHOW MUCH CHANGE IN THE SYNOPTIC PATTERN WITH UPPER RIDGE OVER THE OHIO VALLEY AND UPPER TROF OVER CENTRAL FLORIDA. ENOUGH MOISTURE AND INSTABILITY FOR SCATTERED AFTERNOON THUNDERSTORMS ANYWHERE ACROSS NORTH AND CENTRAL ALABAMA FOR THE NEXT FEW DAYS. AVN MODEL STILL SHOWING SOME MID LEVEL DRYING ACROSS THE TENNESSEE VALLEY REGION ON THURSDAY AND FRIDAY...AND WILL FORECAST SLIGHTLY LOWER POPS IN THIS REGION. MRF BRINGS AN EASTERLY WAVE ACROSS THE NORTHERN GULF DURING THE WEEKEND...WITH A GRADUAL INCREASE IN DEEPER MOISTURE ACROSS AREA. HOW MUCH THIS GULF SYSTEM WILL AFFECT OUR WEATHER IS UNCLEAR...AND WILL KEEP POPS IN THE CHANCE CATEGORY. HIGHS/LOWS WILL SEE LITTLE VARIATION DURING THE WEEK WITH READINGS NEAR NORMAL. HSV 70 91 70 91/ 20 30 20 30 BHM 70 91 70 91/ 20 30 20 30 MGM 71 91 71 91/ 20 30 20 30 .BHM...NONE. 58
ALZ001>050-012030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 133 PM CDT MON JUL 01 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA... WARM...MOIST...AND UNSTABLE GULF AIR WILL REMAIN ACROSS THE FORECAST AREA THROUGH THIS EVENING. WITH ABUNDANT MOISTURE IN PLACE AND DAYTIME HEATING...THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON. LOCALLY HEAVY RAIN... FREQUENT LIGHTNING...AND GUSTY WINDS MAY ACCOMPANY SOME OF THE STRONGER STORMS. ONE THING TO NOTE...THESE STORMS WILL GENERALLY BE MOVING TO THE WEST SOUTH WEST AROUND 10 TO 15 MPH. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ON ALERT FOR THE POSSIBILITY OF SEVERE WEATHER THIS AFTERNOON AND EVENING. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE...5 BIRMINGHAM...5 MONTGOMERY...5
The Northeast Alabama radar (KHTX), 56 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported in Fyffe.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307706.